U.S. doctors online nowAsk doctors free
France
A 29-year-old female asked:

i put on 15lbs on depakote 250. i barely eat and i exercise but nothing changes. will i lose the weight if my dosage is cut in half?

1 doctor answer1 doctor weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Perhaps not: The weight gain with Depakote may well be associated with an idiosyncratic response which is not dose related. Not unusual to gain weight rapidly, and far more difficult to lose it once gained. Since I am unaware of why the drug is being used for you, i cannot comment on alternatives, but young females, who get pregnant run risk of babies having mental retardation or spinal bifida on depakote.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

How do breast milk and formula change a baby's poo?

2 doctor answers3 doctors weighed in
Dr. Evelyn Hurvitz
Pediatrics 37 years experience
Digestion: Your baby's digestive system breaks down breast milk and formula differently. We all use "good" bacteria to help digest our food. These different bacteria help to change the stools based on their unique digestive properties.
A 42-year-old member asked:

My estimated baby's weight is over 9 lbs, how can I help ease my back pain?

2 doctor answers3 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Not much you can do: I assume you are close to delivering. Honestly there is not much you can do at this point. You can try a warm bath or heating pad. You can try lying on your back with a pillow under your knees.
Dr. Clifford Gevirtz
Anesthesiology 40 years experience
Could also try OTC Tylenol.
Sep 11, 2013
A 21-year-old member asked:

What lifestyle changes can I make to help prevent kidney failure?

2 doctor answers5 doctors weighed in
Dr. Sreya Pallath
Nephrology and Dialysis 22 years experience
Exercise: Maintain a healthy lifestyle with low fat food, low salt diet. Avoid excessive weight gain. Stay well hydrated. If you have diabetes or high blood pressure, make sure it is well controlled. Exercise is important to improve all of these factors. And see as doctor regularly. They can do blood tests to check for kidney disease since this is often a silent disease.
A 21-year-old member asked:

After I retired last year, my wife and I began walking for exercise to help the back problem I have had for years. I have noticed over the past

2 doctor answers5 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
Great!: I am not sure if you are just making a comment or having a concern. Walking is a great exercise. It may help but it may also cause worsening of back pain depending on the problem. Staying active, however, is greatly recommended in musculoskeletal problems, but there may be other types of exercise that are better tolerated, such as swimming and bicycling.
A 39-year-old member asked:

If I eat right and exercise, can I stop taking lisinopril and lipitor (atorvastatin)?

1 doctor answer2 doctors weighed in
Dr. Michael Fenster
Cardiology 31 years experience
Ask your MD: Assuming you are taking your Lipitor (atorvastatin) for primary prevention(you have high cholesterol)and Lisinopril for htn, it may be possible.A healthful diet and exercise can eliminate some of the risk factors that predispose us to these conditions.Even if you can't get rid of the meds, these healthy practices will yield tremendous benefits.See some recent exercise updates at www.Whatscookingwithdoc.Com.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 1, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.